New York, 2019

Damaging Wind in New York, August 17, 2019

August 17, 2019 · NWS BUF · 1 event in 1 county or zone

A mid-level shortwave moved east through the eastern Great Lakes, with a trailing weak surface trough and locally grown lake breeze and differential heating boundaries. An initial area of convection moved through the Niagara Frontier to western Lake Ontario in the morning, with additional development down the trough axis over Lake Erie and western New York.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BUF wrote it up.

A mid-level shortwave moved east through the eastern Great Lakes, with a trailing weak surface trough and locally grown lake breeze and differential heating boundaries. An initial area of convection moved through the Niagara Frontier to western Lake Ontario in the morning, with additional development down the trough axis over Lake Erie and western New York. The somewhat early arrival of convection limited destabilization to some extent, but we still managed moderate instability by early to mid afternoon with a very moist environment. Low level winds were light, but somewhat better mid-level flow yielded moderate vertical wind shear.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before the first event at Aug 17, 9:59 AM EST, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 17, 9:59 AM EST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1059 AM EDT Sat Aug 17 2019

.SYNOPSIS...
Several rounds of showers and thunderstorms are expected this
weekend as weak systems move east across the region, but there will
be plenty of dry time as well. Meanwhile, the airmass will slowly
warm with increasing humidity levels. The warmth will last into
next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As our already conditionally unstable airmass further destabilizes
during the midday and afternoon...the multiple lines of showers and
thunderstorms over the western counties will blossom into stronger
convection as they move from the far western counties into the
Finger Lakes region.

The convection this afternoon will be assisted synoptically by a
newly coupled H25 jet...while bulk shear values will increase from
30 to 40kts. Will maintain enhanced wording in the package for
strong to severe convection with the risk for localized damaging
winds and hail...along with downpours that could produce localized
amounts over an inch in less than 30 minutes.

Showers and thunderstorms will taper off this evening with the
departure of the shortwave, but there may be a few lingering
showers and an isolated thunderstorm with the approach of
another weaker wave late in the night. Expect a partial
clearing behind the shortwave tonight, mainly from Buffalo and
Rochester northward. With light winds in place, this may allow
fog to develop with any clearing.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
This period will continue to feature active summer weather with
storms possible each day. Temperatures will rise well into the 80s,
with humidity creating apparent temperatures in the low to mid 90s
across the Lake Plain.

Sunday morning a weak warm front will lift across the region with
possible early morning showers and thunderstorms across WNY. Behind
this warm front a sticky airmass will push into our region, one that
will increase SBCAPE to 1000 to 2000 J/KG. Two shortwaves will
likely pass through the region, with each wave bringing enhanced mid
level lift that will help to blossom thunderstorms. The first wave
passes through our CWA midday...and will likely trigger storms...of
which some may bring gusty winds and heavy rainfall. Tracking the
shortwave...greatest chances for heavier storms will be southern
portions of WNY.

A second shortwave will bring convection across the Central Great
Lakes and into the southern peninsula of Ontario Canada Sunday. This
shortwave feature and storms will continue to push eastward Sunday
night, likely bringing showers and thunderstorms to our western
zones late Sunday evening and into the early morning hours of
Monday. As the convective shortwave weakens Sunday night and
available instability lowers post-storms, convection will weaken to
just a few isolated showers late Sunday night.

Monday a zonal flow will be found across the region, and with no
discernible shortwaves or triggers for convection...it may be a
quieter day for storms. We will still remain very unstable and a few
thunderstorms could blossom within the afternoon heating. Greatest
chances will likely be across the Finger Lakes region where the
deeper instability will intersect with a ridge of higher theta-E.
Monday night a weak cool front will push into the region from the
NW, that will lower the humidity some across the North Country.

This zonal flow will continue into Tuesday. We expect again another
hot and humid day with plenty of instability around, especially
across WNY. A frontal boundary...one that brought some drier air to
the North Country and towards areas just south of Lake Ontario will
lift back northward through the day. Along this warm front more
showers and thunderstorms will develop. Activity will mainly be
across WNY, with low chances for convection east of Lake Ontario
through the day.

Aloft and later in the day the region will begin to feel the
influences of a Great Lakes trough...with 500 hPa heights beginning
to fall. These falling heights will expand chances for showers and
thunderstorms to the entire CWA Tuesday night.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
This period will feature the transition from summer's humidity and
storms to a fallish period to close out the workweek.

Wednesday's temperatures will be a touch lower than previous
days...with 850 hPa temperatures in the mid to upper teens...and a
fair amount of humidity and clouds around. As the upper level trough
sharpens over the Great Lakes, height falls within a still very
unstable environment will promote widespread showers and
thunderstorms...increasing in numbers through the day until a cold
front passes through. There will likely be increased coverage area
of storms in both the prefrontal trough through the day, and then
towards evening when the actual cold front enters our region. Storms
through the day Wednesday and into the early evening hours could
become strong with both gusty winds and hail possible. Increased
lapse rates, bulk wind shear values to 35 to 40 knots, and CAPE
deepening through the mid levels on forecast soundings will support
these stronger storms. This cold front may come through in
pieces...with the warmer lakes holding the arrival of cooler air
some.

Wednesday night showers along the front and moist cyclonic flow
aloft will also come with a northwest breeze that will bring much
cooler air. Both air and dewpoint temperatures Thursday morning will
be a solid 10 to 15 degrees Fahrenheit cooler than the levels they
were at 24-hrs before hand.

Following the mid week cold frontal passage, a large area of high
pressure over the Upper Great Lakes will then build southeast across
the Lower Great Lakes from Thursday into Friday. This will usher in
a notably cooler and less humid airmass. Aside from a low chance for
a few showers on Thursday across eastern areas under the upper level
trough, and possible lake effect rain shower southeast of the Lakes
Thursday night, most of the area will see a dry end to the work
week. Highs will range from the upper 60s to the low to mid 70s both
days, with dew points in the 50s. Lows Thursday night will drop into
the 40s for the traditional cooler areas of the Southern Tier and
east of Lake Ontario.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
While VFR conditions will prevail across the reaction during the
midday and afternoon...multiple lines of showers and thunderstorms
will become stronger as they push east. These storms could produce
an hour or so of IFR to MVFR conditions while having the risk of
producing localized wind gusts in excess of 40 kts.

Showers and storms will exit to the east late this afternoon
with dry weather prevailing after 00Z. There will again be a
risk for some fog to develop tonight with relatively light winds
and a partial clearing.

Outlook...

Sunday through Wednesday...Mainly VFR with a chance of -TSRA.

&&

.MARINE...
Winds will become more southerly to southwesterly through this
weekend as a warm front pushes across the Lower Great Lakes. Both
winds and waves are likely to remain below small craft
thresholds through mid-week.

A cold front will bring increasing northwesterly winds late
Wednesday, which will increase wave action and may require small
craft headlines.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Apffel/Zaff
NEAR TERM...Apffel/RSH
SHORT TERM...Thomas
LONG TERM...JM/Thomas
AVIATION...Apffel/RSH
MARINE...Apffel/Zaff
Hazardous weather outlook, Aug 17, 7:29 AM EST, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
829 AM EDT Sat Aug 17 2019

NYZ001-002-010-011-181230-
Niagara-Orleans-Northern Erie-Genesee-
829 AM EDT Sat Aug 17 2019

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Thunderstorms are likely today. The storms could become quite strong
during the midday and early afternoon with the greatest threat from
the storms being localized damaging winds and hail.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong to severe thunderstorms will again be possible on Sunday with
the risk for another round of localized damaging winds and hail.

Afternoon apparent temperatures Sunday through Tuesday may reach the
lower 90s or higher. Keep in mind that heat advisories are issued
when apparent temperatures reach at least 95 for two consecutive
hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ012-019>021-085-181230-
Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie-
829 AM EDT Sat Aug 17 2019

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Thunderstorms are likely today. Some storms could become strong to
severe with damaging winds and hail possible through the afternoon
and early evening hours.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong to severe thunderstorms will again be possible on Sunday with
the risk for another round of localized damaging winds and hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ003-004-181230-
Monroe-Wayne-
829 AM EDT Sat Aug 17 2019

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Thunderstorms are likely today. Some storms could become strong to
severe with damaging winds and hail possible between 1 PM and 6 PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong to severe thunderstorms will again be possible on Sunday with
the risk for another round of localized damaging winds and hail.

Afternoon apparent temperatures Sunday through Tuesday may reach the
lower 90s or higher. Keep in mind that heat advisories are issued
when apparent temperatures reach at least 95 for two consecutive
hours.

Behind a strong cold front Wednesday night, west to northwest winds
and waves will increase with possible lakeshore flooding due to high
lake levels.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ013-014-181230-
Livingston-Ontario-
829 AM EDT Sat Aug 17 2019

This Hazardous Weather Outlook is for portions of western New York.

.DAY ONE...Today and tonight.

Thunderstorms are likely today. Some storms could become strong to
severe with damaging winds and hail possible between 1 PM and 6 PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ005-006-181230-
Northern Cayuga-Oswego-
829 AM EDT Sat Aug 17 2019

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Thunderstorms are likely today. Some storms could become strong to
severe with damaging winds and hail possible between 2 PM and 8 PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Strong to severe thunderstorms will again be possible on Sunday with
the risk for another round of localized damaging winds and hail.

Afternoon apparent temperatures Sunday through Tuesday may reach the
lower 90s or higher. Keep in mind that heat advisories are issued
when apparent temperatures reach at least 95 for two consecutive
hours.

Behind a strong cold front Wednesday night, west to northwest winds
and waves will increase with possible lakeshore flooding due to high
lake levels.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

NYZ007-008-181230-
Jefferson-Lewis-
829 AM EDT Sat Aug 17 2019

This Hazardous Weather Outlook is for portions of central New York.

.DAY ONE...Today and tonight.

Thunderstorms are likely today. Some storms could become strong to
severe with damaging winds and hail possible between 3 PM and 8 PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042-043-062-063-181230-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
829 AM EDT Sat Aug 17 2019

This Hazardous Weather Outlook is for portions of Lake Erie and Lake
Ontario.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LOZ044-045-064-065-SLZ022-024-181230-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
829 AM EDT Sat Aug 17 2019

This Hazardous Weather Outlook is for portions of Lake Ontario and
Saint Lawrence River.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

In the hours before

Special weather statement, Aug 17, 9:40 AM EST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1040 AM EDT Sat Aug 17 2019

NYZ019-171515-
Chautauqua-
1040 AM EDT Sat Aug 17 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CHAUTAUQUA
COUNTY...

At 1040 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lake Erie State Park to 6 miles
southwest of Mayville. Movement was northeast at 50 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Dunkirk, Fredonia, Mayville, Long Point State Park, Chautauqua
Institute, SUNY Fredonia, Chautauqua, Sheridan, Stockton, Gerry,
Ellington, Brocton, Arkwright, Sherman, Forestville, Cassadaga,
Sinclairville, Cherry Creek, Bemus Point and Hamlet.

This includes the following highways...
 Interstate 90 between exits 59 and 58.
 Interstate 86 between exits 6 and 7.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4215 7971 4244 7940 4256 7909 4255 7908
      4216 7908
TIME...MOT...LOC 1440Z 239DEG 49KT 4240 7939 4220 7961

RSH
Special weather statement, Aug 17, 10:04 AM EST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1104 AM EDT Sat Aug 17 2019

NYZ003-011-013-014-171600-
Ontario-Livingston-Genesee-Monroe-
1104 AM EDT Sat Aug 17 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL LIVINGSTON...
SOUTHERN MONROE...NORTHEASTERN GENESEE AND NORTHWESTERN ONTARIO
COUNTIES...

At 1103 AM EDT, a strong thunderstorm was located near Le Roy, or 10
miles east of Batavia, moving east at 35 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Rochester, Irondequoit, Chili, East Rochester, Webster, Fairport,
Brighton, Gates-North Gates, Henrietta, Penfield, Le Roy, Victor,
Honeoye Falls, Byron, Caledonia, Scottsville, Churchville, Mendon,
Riga and Rush.

This includes the following highways...
 Interstate 390 between exits 11 and 12.
 Interstate 90 between exits 47 and 45.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4293 7808 4311 7806 4322 7739 4293 7738
TIME...MOT...LOC 1503Z 263DEG 29KT 4303 7799

RSH
Special weather statement, Aug 17, 10:07 AM EST, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1107 AM EDT Sat Aug 17 2019

NYZ010>012-019-020-085-171600-
Chautauqua-Cattaraugus-Southern Erie-Wyoming-Genesee-Northern Erie-
1107 AM EDT Sat Aug 17 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WYOMING...NORTHERN
CATTARAUGUS...ERIE...NORTHEASTERN CHAUTAUQUA AND SOUTHWESTERN GENESEE
COUNTIES...

At 1104 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Lancaster to 10 miles southeast of
Fredonia. Movement was east at 50 mph.

Winds in excess of 40 mph and heavy rain are possible with these
storms. Rainfall amounts of up to one inch are possible in some
areas.

Locations impacted include...
Buffalo, Cheektowaga, West Seneca, Lackawanna, Depew, Fredonia,
Lancaster, Hamburg, East Aurora, Salamanca, Darien Lakes State Park,
Evans, Elma, Boston, Eden, Marilla, Springville, Warsaw, Bennington
and Colden.

This includes Interstate 90 between exits 58 and 50A.

Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4220 7951 4274 7905 4280 7892 4284 7893
      4295 7887 4289 7798 4217 7861
TIME...MOT...LOC 1504Z 251DEG 41KT 4289 7865 4230 7924

Welch
Special weather statement, Aug 17, 10:58 AM EST, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1158 AM EDT Sat Aug 17 2019

NYZ003-011>014-021-085-171645-
Allegany-Ontario-Livingston-Southern Erie-Wyoming-Genesee-Monroe-
1158 AM EDT Sat Aug 17 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WYOMING...SOUTHEASTERN
ERIE...LIVINGSTON...NORTHERN ALLEGANY...SOUTH CENTRAL MONROE...
SOUTHEASTERN GENESEE AND WESTERN ONTARIO COUNTIES...

At 1157 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Pavilion to Chaffee. Movement was east at
40 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Batavia, Canandaigua, Geneseo, Dansville, Letchworth State Park, Le
Roy, Perry, Warsaw, Avon, Mount Morris, Victor, Honeoye Falls,
Attica, Pavilion, Conesus, Bristol, Caledonia, Lima, Clifton Springs
and Arcade.

This includes the following highways...
 Interstate 390 between exits 4 and 10.
 Interstate 90 near exit 43.

Heavy rainfall is also occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 4254 7858 4299 7819 4298 7708 4258 7755
      4258 7766 4253 7766 4253 7772 4244 7773
TIME...MOT...LOC 1557Z 266DEG 36KT 4288 7801 4256 7851

Welch
Special weather statement, Aug 17, 11:42 AM EST, 56 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1242 PM EDT Sat Aug 17 2019

NYZ019>021-171845-
Chautauqua-Cattaraugus-Allegany-
Including the cities of Jamestown, Olean, and Wellsville
1242 PM EDT Sat Aug 17 2019

...Strong Thunderstorms Expected This Afternoon...

Strong thunderstorms across the Southern Tier this afternoon
could become severe. The greatest threat from the thunderstorms
will be damaging wind gusts and hail. The areas that receive a
thunderstorm could also pick up an inch of rain in less than an
hours time.

The threat for strong to severe thunderstorms will drop off from
west to east after 5 PM.

Stay tuned to your favorite source of National Weather Service
information for possible warnings or additional statements.

RSH
Special weather statement, Aug 17, 12:16 PM EST, 22 minutes before
Special Weather Statement
National Weather Service Buffalo NY
116 PM EDT Sat Aug 17 2019

NYZ004>006-014-171800-
Ontario-Oswego-Wayne-Northern Cayuga-
116 PM EDT Sat Aug 17 2019

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WAYNE...CAYUGA...
SOUTHWESTERN OSWEGO AND SOUTHEASTERN ONTARIO COUNTIES...

At 116 PM EDT, a strong thunderstorm was located near Clyde and
moving east at 25 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Geneva, Fulton, Canandaigua, Newark, Lyons, Clifton Springs, Clyde,
Phelps, Weedsport, Rushville, Cato, Gorham, Phoenix, Rose, Ira,
Huron, Conquest, Savannah, Wolcott and Shortsville.

This includes Interstate 90 between exits 42 and 40.

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4268 7750 4328 7688 4331 7628 4322 7629
      4323 7648 4303 7650 4301 7696 4276 7698
      4276 7731 4269 7735
TIME...MOT...LOC 1716Z 261DEG 21KT 4312 7680

Reynolds

The radar

The Ft Drum radar (KTYX), 98 km away, was scanning. The volume nearest the first event began at 17:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cayuga

When
August 17, 12:38 PM EST
Where
Cayuga County, 1.47 mi SSE of Cato
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
43.150, -76.570

Trees and wires were reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2019Every state in 2019This day in weather historyWarnings in New York, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854046.